MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X50CM DUAL VASCU-PICC
Model Number MR17012600
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Death
Event or Problem Description
Picc inserted at right cephalic vein.It was trimmed.Initially there was 1cm external length immediately after insertion.Tip location confirmed by x-ray.Secured to patient with secure port iv tissue adhesive and tegaderm.On (b)(6) 2024 the picc had migrated to heart.External length noted to be same as date of insertion (1cm).Tip position verified by x-ray.Picc pulled back/repositioned to patient's svc junction, so it was in a safe position.Additional 1.5 cm pulled out, for a total of 2.5cm external length after intervention.On (b)(6) 2024 the patient's parents withdrew care and patient died.Cause of death: severe hypoxic ischemic encephalopathy (hie).
 
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.Without an evaluation of the device a root cause cannot be determined but is not likely related to manufacturing.Spontaneous catheter migration is a known, documented complication of piccs.The report indicated that the patient's death was not directly related to the catheter tip migration.Cause of death was listed as severe hypoxic ischemic encephalopathy (hie).The instructions for use (ifu) lists malposition/migration as a common complication.Included in the ifu are the following warnings: confirm catheter tip position by x-ray prior to use.Monitor tip placement routinely per institution policy.During all dressing changes, the external length of the catheter should be assessed to determine if catheter migration has occurred.Periodically confirm catheter placement and tip location.

Brand Name
2.6F X50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key18675335
Report Number2518902-2024-00014
Device Sequence Number6223404
Product Code LJS
UDI-Device Identifier00884908093711
UDI-Public00884908093711
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date10/12/2025
Device Model NumberMR17012600
Device Catalogue NumberMR17012600
Device Lot NumberMQLT600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown